Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 248, NWS Twin Cities, MN

July 26, 2007Todd County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 12:35 PM CDT for Todd County, Minnesota. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 12:35 PM CDT (17:35 UTC)
Expired
Jul 26, 2007, 1:15 PM CDT
In force
40 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Todd County, MN

The radar

The Minneapolis radar (KMPX), 170 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:04 PM CDTHAIL 0.755 W Long Prairie, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 261735
SVRMPX
MNC153-261815-
/O.NEW.KMPX.SV.W.0248.070726T1735Z-070726T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TODD COUNTY IN CENTRAL MINNESOTA...

* UNTIL 115 PM CDT

* AT 1232 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 14
  MILES WEST OF LONG PRAIRIE...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LONG PRAIRIE...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 4611 9515 4596 9515 4578 9500 4596 9470

$$
2 follow-up statements
000 
WWUS53 KMPX 261758
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 PM CDT THU JUL 26 2007

MNC153-261815-
/O.CON.KMPX.SV.W.0248.000000T0000Z-070726T1815Z/
TODD MN-
1257 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR TODD COUNTY...

AT 1254 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF CLOTHO...OR ABOUT 8 MILES SOUTHWEST OF 
BROWERVILLE...AND MOVING SOUTHEAST AT 15 MPH. THE STORM HAS SHOWN 
SOME WEAKENING SINCE 150 PM. 

OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE SAUK...CLOTHO...LONG 
PRAIRIE...GREY EAGLE....EAGLE BEND...CLARISSA AND BROWERVILLE.

LAT...LON 4620 9508 4587 9507 4579 9473 4602 9467

$$

JPR
000 
WWUS53 KMPX 261822
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT THU JUL 26 2007

MNC153-261831-
/O.EXP.KMPX.SV.W.0248.000000T0000Z-070726T1815Z/
TODD MN-
121 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR TODD COUNTY EXPIRED AT 115 PM
CDT...

THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS. HEAVY 
DOWNPOURS...SMALL HAIL...AND GUSTY WINDS TO 45 MPH WILL CONTINUE TO 
BE POSSIBLE WITH THE STORMS.

LAT...LON 4620 9508 4587 9507 4579 9473 4602 9467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:25 AM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 26, 6:25 AM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 AM CDT THU JUL 26 2007

.AVIATION.../12Z TAF ISSUANCE/
SHOWERS AND THUNDERSTORMS HAVE FORMED WEST OF KAXN IN STRONG
MOISTURE TRANSPORT GRADIENT. ACTIVITY WILL SLIDE SLOWLY ENE THIS
MORNING AS FRONTAL BOUNDARY SINKS SLOWLY SE ACROSS NW MN. BELIEVE
SOME DECREASE IN THE ACTIVITY WILL OCCUR BY MID MORNING AS THE
LOW LEVEL WIND FIELD WEAKENS. THUNDERSTORMS ON THE INCREASE BY THIS
AFTERNOON FROM KSTC EASTWARD AND DURING THE MID TO LATE AFTERNOON
FOR KMSP AND KRNH AS DIFFERENTIAL LAYER DIVERGENCE INCREASES.
INDICATED GUSTY NW SFC WINDS TO 35 KNOTS WITH THE THUNDERSTORMS
ALONG WITH HEAVY RAIN. SIMILAR CONDITIONS FOR KEAU BUT DURING THE
EARLY EVENING. CONDITIONS IMPROVING DRAMATICALLY DURING THE LAST 6
HOURS OF THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT THU JUL 26 2007/

DISCUSSION...
FORECAST CONCERN TODAY...TIMING OF SFC FRONT AND CONVECTION. WATER
VAPOR IMAGERY SHOWING CWA IN COL BETWEEN WEATHER SYSTEMS.
RETROGRADING LOW OVER THE OHIO RIVER VALLEY REGION AND INCOMING
SHORT WAVE OVER THE DAKOTAS WITH UPPER HEIGHTS FALLING TO THE
WEST. MOSAIC RADARS SHOWING SOME ACTIVITY IN THIS COL OR SHEAR
REGION OVER EASTERN SOUTH DAKOTA. LITTLE MOVEMENT INDICATED ON
CELLS AT THIS TIME WITH FLOW PATTERN RATHER WEAK. THIS SHOULD
CHANGE DURING THE MORNING HOWEVER...AS SHORT WAVE MOVES INTO THE
AREA. OTHER ISOLATED CELLS DEVELOPING NORTHEAST METRO INTO WI...IN
WAA/LAYERED THETA-E ADVECTION PATTERN. WILL HAVE TO CARRY SLGT CHC
POPS OVER THE NORTHERN CWA...WITH CHANCES INCREASING INTO THE
NORTHWEST CAW. MCS OVER NORTHEAST NORTH DAKOTA HAS DEPOSITED NICE
OUTFLOW BOUNDARY AND WILL LIKELY BE A FOCUSING MECHANISM FOR
CONVECTIVE DEVELOPMENT TODAY. MODELS HAVE BEEN FOCUSING STRONGER
FORCING INTO NORTHEAST CWA THIS AFTERNOON AND DROPS TO THE
SOUTHEAST THIS EVENING. 03Z SREF INDICATES THIS AS WELL. WITH
PRECIPITABLE WATER VALUES IN THE 1.8 INCH RANGE...CONVECTION WILL
PRODUCE HEAVY RAINFALL...AND WILL FOCUS THIS TO THE NORTHEAST CWA
THIS AFTERNOON AND TO THE EAST AND SOUTH THIS EVENING. RAINFALL
RATES WILL BE HIGH 1-2 INCHES AN HOUR LIKELY. THIS COULD CAUSE
PROBLEMS IN URBAN AREAS AND WILL HAVE TO BE WATCHED. AREAL
COVERAGE STILL A QUESTION...SO WILL HOLD OFF ON A WATCH FOR NOW.
AFTERNOON TEMPERATURES DIFFICULT AS WELL...AS WILL LIKELY SEE SOME
CLOUD COVER TODAY...LIMITING READINGS A BIT. THEY DONT HAVE TO
RISE TOO MUCH FORM WARM LOWS HOWEVER. WILL TRIM MAV GUIDANCE A
BIT. WITH DEWPOINTS POOLING TO 70-75F AND TEMPS TOPPING OUT 90-95F
IN THE SOUTH...HEAT ADVISORY CRITERIA WILL NOT BE MET.

LINE OF CONVECTION/MCS SHOULD DROP SOUTHEAST DURING THE 00-06Z
TIME FRAME. WILL HOLD ONTO SOME LOW CHANCE POPS AFTER 06Z EC MN
AND END THEM AROUND 09Z HERE. WILL TAPER TO SLIGHT CHANCE TO THE
SOUTHEAST AFTER 09Z. MAY SEE SOME SCATTERED SEVERE WIND/HAIL
REPORTS IF WE GET AS UNSTABLE AS MODELS INDICATE...MAINLY TO THE
EAST AND SOUTH THIS AFTERNOON AND EARLY EVENING.

DRIER AND COOLER READINGS IN THE WAKE OF THE FRONT FOR FRIDAY AND
INTO THE WEEKEND. CURRENT DRY TREND AFTER TODAY LOOKS GOOD...WITH
GRADUAL WARMING AGAIN. 00Z ECMWF HAS NEXT FRONT MOVING INTO THE
AREA LATER TUESDAY NIGHT/WED TIME FRAME AND THIS ALREADY IN THE
FORECAST.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/DWE
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:50 PM CDTSevere Thunderstorm WarningMPXMille Lacs40 min
Jul 26, 2:55 PM CDTSevere Thunderstorm WarningMPXHennepin50 min
Jul 26, 3:07 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey53 min
Jul 26, 3:34 PM CDTSevere Thunderstorm WarningMPXKanabec41 min
Jul 26, 3:46 PM CDTSevere Thunderstorm WarningMPXChisago59 min
Jul 26, 3:50 PM CDTSevere Thunderstorm WarningMPXWashington55 min
Jul 26, 4:44 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Faribault46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.